Alert archive / Nebraska / Red Flag Warnings in 2008
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 19, 2008, 9:33 AM MDT for 11 counties in Nebraska. It took effect at Apr 19, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 9:33 AM MDT (15:33 UTC)
- In effect from
- Apr 19, 2008, 12:00 PM MDT
- Expired
- Apr 19, 2008, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 191533 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1033 AM CDT SAT APR 19 2008 .ABOVE NORMAL TEMPERATURES AND GUSTY WINDS WILL LEAD TO AFTERNOON RELATIVE HUMIDITY LEVELS DROPPING TO NEAR 15 PERCENT ACROSS PORTIONS OF WESTERN NEBRASKA. DRY FUELS COMBINED WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE GROWTH THIS AFTERNOON. NEZ204-210-200100- /O.NEW.KLBF.FW.W.0006.080419T1800Z-080420T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 1033 AM CDT SAT APR 19 2008 /933 AM MDT SAT APR 19 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING MAINLY FOR AREAS WEST OF HIGHWAY 61 FOR LOW RELATIVE HUMIDITY LEVELS AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. ABOVE NORMAL TEMPERATURES IN THE MID TO UPPER 70S WILL HELP DROP AFTERNOON RELATIVE HUMIDITY LEVELS TO NEAR OR BELOW 15 PERCENT. THESE READING COMBINED WITH SOUTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS NEARING 30 MPH...WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 13
1 follow-up statement
000 WWUS83 KLBF 200107 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 807 PM CDT SAT APR 19 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN SUNDAY AFTERNOON... .ABOVE NORMAL TEMPERATURES AND GUSTY WINDS WILL LEAD TO AFTERNOON RELATIVE HUMIDITY LEVELS DROPPING TO NEAR 15 PERCENT OR LESS ACROSS PORTIONS OF WESTERN NEBRASKA SUNDAY AFTERNOON. DRY FUELS COMBINED WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE GROWTH. NEZ204-210-200215- /O.EXP.KLBF.FW.W.0006.000000T0000Z-080420T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 807 PM CDT SAT APR 19 2008 /707 PM MDT SAT APR 19 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RED FLAG WARNING CONDITIONS HAVE ENDED ACROSS WESTERN NEBRASKA THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL RETURN SUNDAY AFTERNOON WITH LOWEST RELATIVE HUMIDITY LEVEL FALLING TO NEAR OR BELOW 15 PERCENT. THEREFORE A RED FLAG WARNING WILL LIKELY BE ISSUED ONCE THE LATEST CONDITIONS FOR WINDS AND RELATIVE HUMIDITY FOR SUNDAY CAN BE DETERMINED. $$ KAR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 19, 1:53 AM MDT, 7 hours 40 minutes earlier.
Area forecast discussion, Apr 19, 1:53 AM MDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 AM CDT SAT APR 19 2008 .SYNOPSIS... NEGATIVELY TILTED MID LVL S/W TROUGH WAS ROTATING EAST THROUGH THE MID/LWR MS VALLEY REGION FRIDAY EVENING...WHILE ANOTHER TROUGH WAS MOVING SOUTH INTO THE PACIFIC NORTHWEST. OVER THE CENTRAL PLAINS...A LOW AMPLITUDE RIDGE WAS OBSERVED...WITH LITTLE IN THE WAY OF SFC FEATURES OBSERVED. HOWEVER...A LEE TROUGH IS EXPECTED TO FORM DURING THE NEXT 48 HRS...LEADING TO INCREASING SOUTHERLY SFC FLOW AND WARMER TEMPERATURES OVER THE HIGH PLAINS. && .DISCUSSION... MID/UPR LVL RIDGE WILL AMPLIFY FURTHER OVER THE CENTRAL/SOUTHERN PLAINS BY SATURDAY AFTERNOON. HEIGHT FALLS SPREADING EAST FROM THE NORTHWESTERN U.S. TROUGH WILL FAVOR A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL ROCKIES...LEADING TO INCREASING SOUTHERLY LOW LVL FLOW OVER THE PLAINS STATES. THIS...IN ADDITION TO PLENTIFUL SUNSHINE WILL FAVOR A STRONG WARM UP...WITH PREVIOUS TEMPERATURE FORECAST STILL ON TRACK WITH UPR 70S OVER THE WEST/SOUTHWEST PORTION OF NEB...TO AROUND 70 IN THE NORTHEAST. THE NAM AND GFS FCST A 40-50 KT SOUTH/SOUTHEASTERLY LLJ DEVELOPING SATURDAY NIGHT...WHICH WILL TRANSPORT HIGHER LOW LVL MOISTURE NORTHWARD INTO WESTERN NEB. FCST SOUNDINGS SHOW A SHALLOW MOIST LAYER CAPPED OFF BY A WARM/DRY LAYER AT 750 MB. THIS WILL FAVOR THE DEVELOPMENT OF STRATUS SUNDAY MORNING...WHICH COULD MAKE SUNDAY AFTERNOON TEMPERATURES TRICKY DEPENDING ON HOW FAST /OR SLOW/ THE STRATUS BURNS OFF. DECIDED TO DROP HIGHS FROM LBF/OGA AND POINTS NORTH BY A FEW DEGREES...THOUGH LATEST OBJECTIVE GUIDANCE SUGGESTS THAT EVEN COOLER TEMPERATURES MAY BE WARRANTED. WILL HAVE TO CONTINUE TO EVALUATE POTENTIAL IMPACTS FROM THIS STRATUS DURING THE NEXT 24 HRS. IN ADDITION TO TEMPERATURES...FIRE WX CONCERNS WILL EXIST SATURDAY AND SUNDAY. NAM BUFKIT SOUNDINGS SHOW GREATEST FIRE WEATHER THREAT ON SATURDAY TO RESIDE OVER THE EASTERN PANHANDLE COUNTIES...WHERE RH VALUES WILL FLIRT WITH 15%...AND WIND GUSTS COULD OCCASIONALLY REACH 20-25 KT DURING THE MID/LATE AFTERNOON. FOR SUNDAY...THE THREAT SHIFTS TO THE FAR SOUTHERN COUNTIES...WHERE RH AND WIND CRITERIA WILL AGAIN BECOME MARGINALLY FAVORABLE FOR AN ENHANCED FIRE WX THREAT. FOR ADDITIONAL THOUGHTS ON THE FIRE WEATHER SITUATION...REFERENCE THE FIRE WX DISCUSSION AT THE END OF THIS AFD. A COLD FRONT WILL BEGIN TO SLIDE EAST ACROSS THE CWA SUNDAY NIGHT...THOUGH AIRMASS ALONG/AHEAD OF THIS BOUNDARY IS EXPECTED TO BE TOO DRY FOR PRECIP AT THIS TIME. THE CWA WILL THEN RESIDE WITHIN POST FRONTAL AIRMASS ON MONDAY...WITH EAST/NORTHEASTERLY WINDS AND TEMPS 2-4 DEG F BELOW NORMAL. THE GFS AND ECMWF SHOW A 120 KT H25 JET STREAK NOSING TOWARDS THE CENTRAL HIGH PLAINS BY MONDAY NIGHT...WITH UPR LVL DIVG AND LARGE SCALE ASCENT INCREASING IN RESPONSE. ISENTROPIC LIFT OBSERVED ON THE 300 K SFC ALSO RESPONDS TO THE APPROACHING JET...AND FCST SOUNDINGS ACROSS MUCH OF THE CWA BEGIN TO MOISTEN AS MOISTURE TRANSPORT SPREADS NORTH. VERY STEEP 700-500 MB LAPSE RATES ARE FCST BY GFS TO SLIDE EAST INTO THE REGION IN CONJUNCTION WITH INCREASING LIFT...WITH LIFTED PARCELS AT 750 MB POTENTIALLY EXPERIENCING 300 J/KG OF MUCAPE. THIS COULD FAVOR ELEVATED THUNDERSTORM DEVELOPMENT MONDAY NIGHT...BUT DECIDED TO LEAVE OUT OF THE CURRENT FCST DUE TO THE RATHER DRY NATURE OF FCST SOUNDINGS. BY WEDNESDAY AND THURSDAY...THE GFS APPEARS TO HAVE DRASTICALLY CHANGED ITS HANDLING OF UPR FLOW REGIME...WITH MORE OF A ZONAL PATTERN DEVELOPING /COMPARED TO BROAD TROUGH APPROACHING THE CWA IN MODEL RUNS 12-24 HRS AGO/. THE 00Z ECMWF STILL BRINGS A TROUGH ACROSS THE WESTERN CONUS BY 00Z FRIDAY...WHICH INDICATES THAT PRECIP CHANCES STILL EXIST FOR WEDNESDAY NIGHT /VERSUS DRIER GFS SOLUTION/. AT THIS POINT...WILL NOT MAKE MANY CHANGES FOR DAY 5 DUE TO DIFFERENCES BETWEEN THESE TWO MODEL SOLUTIONS. && .AVIATION... WITH RIDGING OVERHEAD...VFR CONDITIONS ARE EXPECTED THROUGH 09Z SUNDAY MORNING. STRONG SOUTHERLY WINDS WILL DEVELOP JUST OFF THE SURFACE TONIGHT. THIS MAY PROVIDE SOME LOW LEVEL WIND SHEAR AT THE KLBF TERMINAL...PROVIDED THE SURFACE WINDS ARE UNDER 10 KTS AFTER 09Z. IN ADDITION TO WIND SHEAR AT THE KLBF TERMINAL...SOME LOW LEVEL CLOUDINESS IS POSSIBLE AT THE KLBF AND KVTN TERMINALS AFTER 09Z SUNDAY MORNING. CLOUD CEILINGS MAY DIP TO 1000 FEET BETWEEN 09Z AND 15Z SUNDAY MORNING. && .FIRE WEATHER... CRITICAL FIRE DANGER A CONCERN OVER THE NEXT 12 TO 48 HOURS AS RIDGING ALOFT BREAKS DOWN AND A STRONG SURFACE TROF DEVELOPS ACROSS THE HIGH PLAINS OF WYOMING. MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED ACROSS THE EASTERN PANHANDLE AND THE FAR SOUTHWESTERN ZONES LATER THIS AFTERNOON. HOWEVER...WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH THIS AFTERNOON...AS THE STRONGER WIND GRADIENT REMAINS WEST OF THE FORECAST AREA. WITH WIND SPEEDS OF 10 TO 20 MPH EXPECTED IN THE EASTERN PANHANDLE AND WESTERN NEBRASKA...RED FLAG CONDS NOT EXPECTED ATTM. ON SUNDAY THE SURFACE TROF WILL STRENGTHEN AND TRANSITION EAST EARLY. SRLY WINDS WILL BE STRONG...MAINLY EAST OF A MERRIMAN TO IMPERIAL LINE. THIS WILL ALLOW MOISTURE TO SPILL INTO CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA EARLY...GIVING A BOOST TO RELATIVE HUMIDITIES. THE STRATUS IS EXPECTED TO BURN OFF QUICKLY AFTER MID MORNING. WITH A WESTWARD SHIFT IN THE WIND EXPECTED LATE SUNDAY AFTERNOON...DRIER AIR WILL BEGIN TO INFILTRATE THE FORECAST AREA...REDUCING DEW POINTS AND INCREASING FIRE DANGER. AT THIS TIME THE BEST CHANCE FOR CRITICAL FIRE DANGER IS WEST OF A LINE FROM MERRIMAN....TO GRANT...TO HAYES CENTER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && GARNER/BUTTLER
Hazardous weather outlook, Apr 19, 4:33 AM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 533 AM CDT SAT APR 19 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-201030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 533 AM CDT SAT APR 19 2008 /433 AM MDT SAT APR 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 70S TODAY. DRY BOUNDARY CONDITIONS COMBINED WITH TEMPERATURES IN THE 70S...WILL LEAD TO LOW RELATIVE HUMIDITIES THIS AFTERNOON AND EXTREME FIRE DANGER IN WESTERN PORTIONS OF THE OUTLOOK AREA. THE MAIN AREA OF CONCERN IS WEST OF A LINE FROM CODY..TO MULLEN...TO SUTHERLAND AND HAYES CENTER. WINDS IN THESE AREAS WILL RANGE FROM 15 TO 25 MPH THIS AFTERNOON...WITH THE HIGHEST SPEEDS OVER THE EASTERN PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXTREME FIRE DANGER IS EXPECTED ONCE AGAIN SUNDAY AFTERNOON IN WESTERN AND SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA...OR WEST OF A LINE FROM RUSHVILLE...TO NORTH PLATTE...TO EUSTIS. THE COMBINATION OF SOUTHWESTERLY WINDS OF 15 TO 25 MPH AND AFTERNOON RELATIVE HUMIDITIES AROUND 15 PERCENT WILL ALLOW FIRES TO SPREAD QUICKLY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY...EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
Nearby
Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.